Thunderstorm Wind, Texas
- When
- May 21, 4:30 PM CST
- Where
- Texas County, 7 mi W of Hardesty
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.620, -101.326
A severe thunderstorm produced strong winds during the early evening hours in the central Oklahoma panhandle. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm produced strong winds during the early evening hours in the central Oklahoma panhandle. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 21, 3:11 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 411 PM CDT MON MAY 21 2007 .UPDATE... SEVERE THUNDERSTORM WATCH WAS ISSUED FOR MOST OF THE PANHANDLES UNTIL 11 PM CDT. NUNEZ && .PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 21 2007/ DISCUSSION... THE NEXT COUPLE DAYS WILL BE QUITE ACTIVE WITH THE POTENTIAL FOR SEVERE WEATHER. AT THIS TIME...DRYLINE STRETCHED FROM NEAR A GUYMON TO BORDER TO CLOVIS LINE. ELEVATED STORMS HAVE BEEN DEVELOPING WEST OF THE DRYLINE FOR THE LAST ONE TO TWO HOURS...WHILE NEW DEVELOPMENT WAS ALREADY PRESENT ALONG AND IMMEDIATELY EAST OF THIS BOUNDARY. MOISTURE WAS DEEPENING EAST OF THE DRYLINE WHERE THE VERTICAL WIND PROFILES ARE EXPECTED TO BE FAVORABLE FOR ROTATING STORMS. A FEW STORMS COULD PRODUCE A TORNADO OR TWO...HOWEVER...THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THERE IS A POTENTIAL FOR STORMS TO PRODUCE VERY HEAVY RAIN DUE TO SLOWER ESTIMATED STORM MOTION. ISOLATED FLOODING MAY OCCUR AS A RESULT. THE DRYLINE SHOULD RETREAT OVERNIGHT...PULLING THE MOISTURE WEST AGAIN. MODELS ATTEMPT TO PUSH THIS BOUNDARY TO FAR EAST ON TUESDAY GIVEN THE PLACEMENT OF THE SURFACE LOW. WITH THE DRYLINE STILL PRESENT SOMEWHERE IN THE WESTERN AND CENTRAL PARTS OF THE PANHANDLES...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RETURN ON TUESDAY AND TUESDAY NIGHT WHEN ANOTHER DISTURBANCE LIFTS NORTHEAST. A COLD FRONT DIVES DOWN ON TUESDAY NIGHT...SETTING ANOTHER FOCUS FOR ORGANIZED THUNDERSTORMS FOR WEDNESDAY AND WEDNESDAY NIGHT WHEN A STRONGER UPPER LEVEL SYSTEM SLIDES OVER THE PANHANDLES. INCREASED POPS AREAWIDE WITH THE GREATER POTENTIAL FOR POST FRONTAL PRECIPITATION. COOLER TEMPERATURES AND DEWPOINTS ON WEDNESDAY SHOULD LIMIT THE SEVERE THREAT TO THE SOUTHEAST TEXAS PAHANDLES WHERE FRONTAL FORCING EXISTS. STORM ACTIVITY SHOULD COME TO LULL ON THURSDAY BETWEEN WEATHER SYSTEMS. BY FRIDAY...SURFACE LOW DEVELOPS OVER THE SOUTHERN HIGH PLAINS AND MOISTURE BEGINS ITS SURGE BACK INTO THE PANHANDLES. WITH SOUTHWEST FLOW PERSISTING THROUGH MEMORIAL DAY WEEKEND...STORMS COULD REDEVELOP EACH DAY WHEN UPPER LEVEL DISTURBANCES TRACK OVERHEAD. MAINTAIN LOW POPS FOR NOW. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT MON MAY 21 2007 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 425 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT...WITH MOST OF THE RAIN FALLING IN THE SOUTHEASTERN TEXAS PANHANDLE. ISOLATED THUNDERSTORMS MAY BECOME STRONG WITH HEAVY RAIN AND GUSTY WINDS...HOWEVER NO ADDITIONAL SEVERE WEATHER IS EXPECTED AT THIS TIME. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT AS A RESULT OF STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AFTERNOON AND EVENING MAINLY OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY. THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE PANHANDLES AREA...BUT AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE EXPECTED INTO THE MEMORIAL DAY WEEKEND AS ANOTHER UPPER DISTURBANCE AFFECTS THE SOUTHERN PLAINS. AT THIS TIME...IT APPEARS A FEW STORMS MAY APPROACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD MONITOR THE FORECAST FOR TUESDAY AND TUESDAY NIGHT FOR POSSIBLE ACTIVATION. HENNIG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT MON MAY 21 2007 TXZ002-212145- SHERMAN TX- 422 PM CDT MON MAY 21 2007 ...STRONG THUNDERSTORM IN EASTERN SHERMAN COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL SHERMAN COUNTY 5 MILES NORTHWEST OF SUNRAY...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT MON MAY 21 2007 TXZ007-212200- MOORE TX- 436 PM CDT MON MAY 21 2007 ...LINE OF STRONG THUNDERSTORMS IN MOORE COUNTY... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM SUNRAY TO 9 MILES WEST OF FOUR WAY MOVING EAST AT 35 MPH. THIS LINE OF STORMS WILL BE PRECEDED BY A GUST FRONT WITH WINDS TO 50 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THE STORMS AS WELL. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 440 PM CDT MON MAY 21 2007 OKZ002-212215- TEXAS OK- 440 PM CDT MON MAY 21 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN TEXAS COUNTY... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF HARDESTY MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. RESIDENTS OF SOUTHEASTERN TEXAS COUNTY...INCLUDING THE CITY OF HARDESTY...SHOULD MONITOR THE WEATHER SITUATION AND LISTEN FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT MON MAY 21 2007 TXZ002-003-212215- HANSFORD TX-SHERMAN TX- 443 PM CDT MON MAY 21 2007 ...STRONG THUNDERSTORM IN NORTHWESTERN HANSFORD AND SOUTHEASTERN SHERMAN COUNTIES... AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GRUVER MOVING NORTHEAST AT 35 MPH. A SECOND STORM WAS LOCATED 10 MILES WEST OF MORSE...ALSO MOVING NORTHEAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. RESIDENTS OF SOUTHEASTERN SHERMAN AND NORTHWESTERN HANSFORD COUNTIES...INCLUDING THE CITY OF GRUVER...SHOULD LISTEN FOR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. KRAMAR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST GRUVER 36.26N 101.41W
05/21/2007 M64 MPH HANSFORD TX BROADCAST MEDIA
LOCAL MEDIA SCHOOLNET SITE REPORTED 64 MPH WIND GUST AT
GRUVER JUNIOR HIGH SCHOOL
&&
CKPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT MON MAY 21 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND GST GRUVER 36.26N 101.41W
05/21/2007 M66 MPH HANSFORD TX BROADCAST MEDIA
LOCAL MEDIA SCHOOLNET SITE REPORTED 66 MPH WIND GUST AT
GRUVER JUNIOR HIGH SCHOOL
&&
CORRECTED EVENT...REMARKS
CKThe Amarillo radar (KAMA), 158 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33208.